Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 84, NWS Corpus Christi, TX

May 7, 2012La Salle County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 7, 2012, 9:07 PM CDT for La Salle County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2012, 9:07 PM CDT (02:07 UTC)
Expired
May 7, 2012, 10:00 PM CDT
In force
53 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 134 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS54 KCRP 080207
SVRCRP
TXC283-080300-
/O.NEW.KCRP.SV.W.0084.120508T0207Z-120508T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1000 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES WEST OF WOODWARD...OR NEAR BIG WELLS...AND MOVING SOUTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODWARD...
  GARDENDALE...
  COTULLA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2865 9890 2825 9908 2842 9940 2864 9940
      2865 9939
TIME...MOT...LOC 0207Z 293DEG 26KT 2862 9956

$$

JR
1 follow-up statement
812 
WWUS54 KCRP 080238
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 PM CDT MON MAY 7 2012

TXC283-080300-
/O.CON.KCRP.SV.W.0084.000000T0000Z-120508T0300Z/
LA SALLE-
938 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES WEST OF WOODWARD...OR 8 MILES EAST OF BIG WELLS...
MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODWARD...
  COTULLA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2865 9890 2825 9908 2842 9940 2864 9940
      2865 9939
TIME...MOT...LOC 0239Z 304DEG 17KT 2851 9940

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:46 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 7, 7:46 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
746 PM CDT MON MAY 7 2012

.DISCUSSION...GIVEN LATEST RADAR TRENDS...AN UPPER LEVEL SHORT WAVE AND
THAT MODELS PROG LOW CIN VALUES ACROSS THE WESTERN CWA AND
MODERATE CAPE...HAVE INCREASED POPS ACROSS THE WEST AND TO A
LESSER EXTENT ACROSS THE NORTH CWA. DECIDED TO GO WITH LIKELY
ACROSS THE NW CWA FOR THE 00Z-06Z TIMEFRAME AND SCT BEYOND 06Z.
HAVE ALSO INCREASED CLOUD COVER ACROSS THE THE ENTIRE CWA.

&&

.PREV DISCUSSION... /ISSUED 711 PM CDT MON MAY 7 2012/

DISCUSSION...UPDATE FOR 00Z AVIATION BELOW.

AVIATION...MAIN CONCERNS TONIGHT ARE TSTM POTENTIAL ACROSS THE NW
CWA AS WELL AS STRATUS/BR POTENTIAL EARLY TUE MORNING ACROSS THE
EASTERN CWA. CLUSTER OF TSRAS ACROSS THE HILL COUNTRY HAS
PRODUCED AN OUTFLOW BOUNDARY WHICH WILL SURGE SOUTH THRU DRT-UVA
AND TOWARDS COT BETWEEN 02Z-03Z. IN ADDITION...ISOLD TSTMS ACROSS
MEXICO WILL DRIFT TOWARDS LRD. COMBINATION OF OUTFLOW BOUNDARY AND
UNSTABLE AIRMASS WILL KEEP POTENTIAL FOR SHRA/TSTMS THRU AT LEAST
06Z FM COT-LRD. FARTHER EAST...A MORE STABLE AIRMASS SHOULD
PREVENT CONVECTION FROM REACHING ALI/CRP OVERNIGHT...ALTHOUGH
WILL HAVE TO WATCH VCT CLOSELY WITH STORMS APPROACHING THE SAT
AREA. OTHERWISE...BKN MVFR TO POSSB IFR STRATUS DEVELOPING INLAND
GNRLY AFTER 09Z. IN ADDITION...1-3SM VSBLTYS POSSB IN BR INLAND FM
VCT-BEA-ALI 09Z-14Z. CIGS/VSBLTYS WILL IMPROVE AFTER 14Z. WINDS
GENERALLY DIMINISHING LATE THIS EVENING AND TURNING MORE ERLY.

PREV DISCUSSION... /ISSUED 341 PM CDT MON MAY 7 2012/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONVECTIVE CHANCES
CONTINUE TO BE MAIN FORECAST CHALLENGE. MID LEVEL RIDGING PRESENT
TODAY HAS HELPED KEEP MOST OF S TX CLOUD FREE THIS AFTERNOON. A
COLD FRONT WAS LOCATED ACROSS CENTRAL TEXAS WITH DIURNAL TROUGH
EXTENDING SOUTHWARD ACROSS THE BIG BEND AND INTO OLD MEX. AS OF
WRITING...AN MCS WAS TRYING TO DEVELOP AND BECOME ORGANIZED ALONG
THE FRONT WHILE SCATTERED CONVECTION WAS OCCURRING ACROSS THE
SIERRA MADRE. CONVECTION ACROSS SIERRA MADRE MAY TRY TO CROSS THE
RIO GRANDE THIS EVENING AND AFFECT OUR WESTERN ZONES WHILE MORE
ORGANIZED CONVECTION MAY TRY TO RIDE EAST ALONG THE FRONT..DEVELOP
SOUTHWARD...AND AFFECT NORTHERN ZONES. ANY STORMS THAT OCCUR
TONIGHT MAY BECOME STRONG HOWEVER CIN EXISTS ACROSS S TX AND WILL
BE MAIN IMPEDANCE FOR STORMS TONIGHT. FRONT THEN PROG TO SLOWLY
MOVE SOUTH DURING THE DAY TUESDAY INTO S TX WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE FRONT. GUIDANCE
PLAYS A VARIETY OF SCENARIOS FOR TOMORROW. NAM AND CMC WANT TO
DEVELOP SHOWERS AND THUNDERSTORMS ALONG THE FRONT AS IT MOVES
THROUGH DURING THE DAY WITH MOST AREAS RECEIVING RAIN. GFS AND
ECMWF SLOWLY BRING THE FRONT INTO THE AREA BUT KEEP MOST PRECIP
ACROSS RIO GRANDE PLAINS AND BRUSH COUNTRY. PRECIP CHANCES
TOMORROW ARE ALSO PARTIALLY CONTINGENT UPON CONVECTION THAT DOES
OR DOES NOT OCCUR TONIGHT. CURRENT THINKING IS THAT ISOLATED TO
SCATTERED SHOWERS WILL AFFECT NE ZONES DURING THE MORNING AS THE
FRONT BEGINS TO MOVE INTO THE AREA. DURING THE AFTERNOON AS
SUBTROPICAL JET STREAK APPROACHES AREA COUPLED WITH AN INCREASE IN
INSTABILITY...MOIST EASTERLY LOW LEVEL FLOW AND INCREASING SURFACE
MOISTURE CONVERGENCE...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP ACROSS THE AREA WITH ENHANCED DEVELOPMENT LIKELY ACROSS
WESTERN ZONES. COMBINATION OF INSTABILITY AND SUFFICIENT DEEP
LAYER SHEAR VALUES MAY LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE
THUNDERSTORMS WITH GREATEST CHANCES OCCURRING ACROSS WESTERN HALF
OF CWA /GENERALLY WEST OF HWY 281/. CONVECTIVE CHANCES WILL
CONTINUE INTO THE EVENING AND NIGHT HOURS TOMORROW...ESPECIALLY
THE FIRST HALF OF THE NIGHT WITH STRONG STORM THREAT CONTINUING.
LOWS TONIGHT TO BE SIMILAR TO PAST SEVERAL NIGHTS. HIGHS TOMORROW
WILL BE DEPENDENT ON FRONTAL PLACEMENT...PRECIP...AND AMOUNT OF
CLOUD COVER AND OVERALL HAVE GONE COOLER THAN PAST SEVERAL DAYS.

LONG TERM (WEDNESDAY THROUGH MONDAY)...MAIN FOCUS OF THE EXTENDED
WILL BE CONTINUED CHANCES FOR SHOWERS AND STORMS THROUGH SATURDAY.
PERIOD WILL BEGIN WITH FRONTAL BOUNDARY DRAPED ACROSS SOUTH TEXAS
AND CONVECTION ONGOING. 12Z NAM PROGS DRIER AIR TO MOVE IN FROM
THE NORTH AND NORTHEAST LATE WEDNESDAY WHICH WILL MAY BRING A
TEMPORARY LULL IN CONVECTION. ATTENTION WILL TURN OUT WEST AS 500
MB UPPER LOW WILL MOVE OUT OF MEXICO INTO WEST TEXAS ON
THURSDAY...THEN SHIFT TO THE EAST AND NORTHEAST ON FRIDAY.
MOISTURE WILL RETURN TO THE AREA WITH PWAT VALUES INCREASING ABOVE
1.6 INCHES IN MOST PLACES. INCREASING LIFT IN ADVANCE OF ULL WILL
OVERSPREAD THE AREA LEADING TO SHOWERS AND STORMS DEVELOPING
THURSDAY INTO FRIDAY. WILL CARRY 50 POPS ACROSS THE WEST ON
THURSDAY...AND INCREASE POPS TO 50/60 FOR THE INLAND COUNTIES
THURSDAY NIGHT. PRECIP CHANCES CONTINUE INTO FRIDAY WITH UPPER LOW
CENTRAL AND NORTH TEXAS...WITH FAVORED LOCATIONS SHIFTING TO THE
COASTAL BEND/VICTORIA CROSSROADS AND OFFSHORE WATERS. SYSTEM WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL DURING THE
THURSDAY/FRIDAY TIME FRAME...AND WILL CONTINUE TO MONITOR THIS
THREAT OVER THE COMING DAYS. TEMPS WILL BE BELOW NORMAL FOR THIS
TIME OF YEAR (LOWER 80S) FOR WEDNESDAY THROUGH FRIDAY DUE TO CLOUD
COVER AND SHOWER/STORMS. LEFT SOME LINGERING POPS ON SATURDAY AS
SYSTEM MOVES EAST OF THE REGION BEFORE ENDING THUNDERSTORM CHANCES
SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  88  71  82  69  /  10  20  30  50  20
VICTORIA          71  86  67  81  67  /  40  40  40  40  20
LAREDO            75  93  69  86  69  /  50  40  60  50  30
ALICE             72  89  70  84  67  /  20  20  40  50  30
ROCKPORT          76  84  72  82  71  /  20  20  30  40  20
COTULLA           71  90  68  83  66  /  60  50  60  40  30
KINGSVILLE        73  89  72  83  68  /  10  20  40  50  20
NAVY CORPUS       76  85  73  82  71  /  10  20  30  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
JR/76...AVIATION
Hazardous weather outlook, May 7, 6:04 AM CDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 AM CDT MON MAY 7 2012

TXZ229>234-239>247-081115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
604 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
ACROSS PORTIONS OF SOUTH TEXAS...GENERALLY NORTH OF A LINE FROM
LAREDO TO ROCKPORT. SOME STORMS MAY BECOME STRONG TO POSSIBLY
SEVERE OVER THE NORTHERN BRUSH COUNTRY...WITH STRONG WINDS AND
LARGE HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH
WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS
COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
MAINLY OVER THE BRUSH COUNTRY...WEST OF A HEBBRONVILLE TO FREER
TO TILDEN LINE. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OUT OF
SOUTHWEST TEXAS THURSDAY NIGHT PROVIDING ANOTHER ROUND OF SCATTERED
THUNDERSTORMS FROM THURSDAY INTO FRIDAY ACROSS SOUTH TEXAS. THERE IS
A POSSIBILITY OF LOCALLY HEAVY RAINFALL THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

GMZ230-235-250-255-270-275-081115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
604 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY...THEN AGAIN
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TMT

In the hours before

Special weather statement, May 7, 8:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
850 PM CDT MON MAY 7 2012

TXZ239-080215-
WEBB-
850 PM CDT MON MAY 7 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF CHUPADERA RANCH AIRPORT...OR 38
MILES WEST OF ENCINAL...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:03 PM CDTSevere Thunderstorm WarningCRPWebb57 min
May 7, 9:49 PM CDTSevere Thunderstorm WarningCRPWebb39 min
May 7, 11:12 PM CDTSevere Thunderstorm WarningCRPWebb31 min
May 8, 2:00 PM CDTSevere Thunderstorm WarningCRPBee, Jim Wells, Live Oak, Nueces, San Patricio45 min
May 8, 2:42 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio48 min
May 8, 3:07 PM CDTSpecial Marine WarningCRP45 min
May 8, 5:16 PM CDTSmall Craft AdvisoryCRP4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.